MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MULLER STEM, STANDARD,UNCEMENTED, HA, 8, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MULLER STEM, STANDARD,UNCEMENTED, HA, 8, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after performing rotational movement in the left hip joint, the patient experienced a loss of strength and fell resulting in a fracture of neck area of the left hip prosthesis.Revision surgery with stem replacement and inlay replacement was performed approximately 3 years post-implantation.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products; unknown liner; item#: unknown; lot#: unknown.Report source: germany.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Device is used for treatment.Medical records were not provided.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.D10: item name#dural alpha insert neutr kk/32; item number#0100013411; lot# 2951278.Item name#femoral head +10.5x32mm dia; item number#00801803205; lot# 64069170.Item name#unknown screw; item number#unknown screw; lot#unknown.The following sections were updated: b4, b5, d9, d10, g3, g6, h2, h3, h6, h10.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The avenir müller stem with mounted metal head and a durasul alpha insert with an inserted screw for disassembly have been received for examination.The anchoring surface of the stem has bone remains on all surfaces.The stem neck is fractured separating the femoral head from the stem body.Both fracture surfaces show beach marks originating laterally and indicating a fatigue fracture.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Devices are used for treatment.Radiographs were provided and reviewed by a radiologist.A single view of the left hip demonstrates incomplete evaluation of a left total hip arthroplasty.There does appear to be acute angulation at the junction of the femoral neck and femoral stem suggesting fracture.Findings suggesting fracture of a left total hip arthroplasty at the junction of the femoral neck and stem.No definite contributing factors are seen on this limited image.No signs of loosening, wear, or radiolucency.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
AVENIR MULLER STEM, STANDARD,UNCEMENTED, HA, 8, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16626351
Report Number0009613350-2023-00127
Device Sequence Number4458136
Product Code LZO
UDI-Device Identifier00889024591059
UDI-Public(01)00889024591059(17)210131(10)2836759
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2021
Device Model NumberN/A
Device Catalogue Number01.06010.008
Device Lot Number2836759
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/25/2023
06/07/2023
09/06/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/18/2023
07/06/2023
09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale